Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 12, NWS Lubbock, TX

April 28, 20148 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 28, 2014, 3:04 AM CDT for 8 counties in Texas. It took effect at Apr 28, 2014, 11:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 3:04 AM CDT (08:04 UTC)
In effect from
Apr 28, 2014, 11:00 AM CDT
Expired
Apr 28, 2014, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4498 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS74 KLUB 280804
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
304 AM CDT MON APR 28 2014

...BREEZY CONDITIONS EXPECTED TODAY ACROSS THE SOUTHWEST SOUTH
PLAINS AND PORTIONS OF THE WESTERN SOUTH PLAINS...

A STREAM OF STRONG WINDS ALOFT WILL BE MOVING ACROSS THE SOUTH
PLAINS THIS AFTERNOON...AND WILL MIX DOWN TO THE SURFACE. WEST TO
NORTHWEST WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH. THIS WILL RESULT IN PATCHY BLOWING DUST RESULTING
IN REDUCED VISIBILITIES. WIND SPEEDS WILL DECLINE A FEW HOURS
AFTER SUNSET.

TXZ027-028-033>035-039>041-282100-
/O.NEW.KLUB.WI.Y.0012.140428T1600Z-140429T0200Z/
BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
304 AM CDT MON APR 28 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

* WINDS...WEST NORTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH THIS AFTERNOON.

* IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES BELOW 6
  MILES AT TIMES. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
  DIFFICULTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
113 
WWUS74 KLUB 290206
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT MON APR 28 2014

TXZ027-028-033>035-039>041-290315-
/O.EXP.KLUB.WI.Y.0012.000000T0000Z-140429T0200Z/
BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
906 PM CDT MON APR 28 2014

...WIND ADVISORY HAS EXPIRED...

SUSTAINED WINDS HAVE DECREASED BELOW 30 MPH. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:42 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 28, 2:42 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
242 AM CDT MON APR 28 2014

.SHORT TERM...
THE POTENT UA LOW THAT PROVIDED THE SOUTH PLAINS AND ROLLING PLAINS
WITH RATHER WINDY AND DUSTY CONDITIONS YESTERDAY...HAS SHIFTED NORTH
TO ACROSS THE NORTHERN CENTRAL PLAINS. THIS DISTURBANCE IS
ANTICIPATED TO BE QUASI-STATIONARY THROUGHOUT THE DAYTIME BEFORE
FINALLY GETTING SHOVED EWRD TOWARDS THE GREAT LAKES REGION
TONIGHT...COURTESY OF UA RIDGING IMPINGING ON THE WRN CONUS. LOOKING
AT THE SFC...A RELATIVELY WEAK COLD FRONT HAS MOVED IN ACROSS
PORTIONS OF THE FAR SRN TX PANHANDLE AND NORTHERN ROLLING
PLAINS...THUS CAUSING A WIND SHIFT TO THE NORTH...A SLIGHT UPTICK IN
DEWPOINTS AND AN APPROXIMATELY 5 DEGREE DROP IN TEMPS. A FEW LIGHT
SHOWERS DEVELOPED IN THE WAKE OF THE FRONT...HENCE CAN NOT RULE OUT
A FEW AREAS RECEIVING A FEW SPRINKLES....PARTICULARLY ACROSS THE FAR
SRN TX PANHANDLE. ELSEWHERE...WRLY WINDS STILL ENSUED AND THESE
DOWNSLOPE WINDS WILL POWER OVER THIS WEAK FRONT...AND THUS CAUSE
WINDS TO BACK TO THE WEST AGAIN BEFORE SUNRISE.

THE UA LOW MAY BE WELL NORTH OF THE REGION...BUT ITS TRAILING SWRN
PERIPHERY CONTINUES TO STREAM ACROSS THE AREA. ENCOMPASSED WITHIN
THIS STREAM ARE MODERATELY STRONG WINDS THAT WILL BE MOVING ACROSS
THE SOUTHERN PLAINS THIS AFTN. AFTN ABL MIXING TO AOA 600 MB WILL BE
TAPPING INTO 40-55 KT WIND SPEEDS...WITH THE HIGHEST WINDS NOTED
ACROSS THE SWRN ZONES AND PORTIONS OF THE WRN ZONES. MOS GUIDANCE
SPEEDS OF 26-30 KTS ACROSS THE SAID AREAS APPEAR APPROPRIATE...AND
WILL THEREFORE ELECT TO ISSUE A WIND ADVISORY FOR LUBBOCK COUNTY AND
COUNTIES GENERALLY SOUTH AND WEST. TEMPS WILL CONTINUE TO RUN AROUND
SEASONAL NORMS...HOWEVER BREEZY AND DRY CONDITIONS WILL BE ENOUGH
FOR A HIGH FIRE DANGER ACROSS ALL BUT PERHAPS THE FAR NERN ZONES
/WHERE LIGHTER WIND SPEEDS AND SLIGHTLY BELOW NORM TEMPS WILL
RESIDE/. WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED
FLAG WARNING. FOR FURTHER INFORMATION PLEASE REFER TO THE FIRE
WEATHER DISCUSSION BELOW. THIS EVENING...THE COLD FRONT WILL MAKE
ITS RETURN TO THE SERN TX PANHANDLE AND BE SOUTH OF THE CWA BY
SUNRISE ON TUE. OVERNIGHT TEMPS AS A RESULT WILL BE ON THE COOL
SIDE...WITH MIDDLE 30S ACROSS THE SWRN TX PANHANDLE TO THE UPPER 40S
ACROSS THE LOW ROLLING PLAINS EXPECTED.

&&

.LONG TERM...
COLD FRONT TO BE SOUTH OF THE FCST AREA BY START OF TUESDAY.
HOWEVER WITH THE STRONG UPPER LOW STILL ONLY MOVING SLOWLY NEWD
THROUGH THE UPPER MIDWEST AND WITH A LONG WAVE TROUGH BEING CARVED
OUT OVER THE CONUS FROM THE ROCKIES EWD TO THE EAST COAST...WILL
SEE FAST MID LEVEL FLOW REMAIN OVER THE FCST AREA...ESPECIALLY THE
NERN ZONES. MIXING WILL NOT BE MAXIMIZED BEHIND THE FRONT...BUT
WITH A SFC HIGH PRESSURE BUILDING IN AS WELL WILL SEE WINDS BECOME
WINDY FAIRLY EARLY IN THE DAY. MAY SEE ADVISORY LEVEL WINDS ACROSS
THE NE CO-LOCATED WITH THE STRONGER MID LEVEL WINDS.

THE MID TO UPPER LEVEL HEIGHT GRADIENT WILL BE SLOW TO DECREASE AS
THE UPPER LOW WOBBLES ACROSS THE UPPER MIDWEST AND AS THE LONG
WAVE TROUGH HOLDS IN PLACE SO BREEZY CONDITIONS MAY LINGER INTO
THURSDAY. THIS PATTERN WILL ALSO HOLD IN PLACE UNSEASONABLY COOL
AIR ACROSS THE SRN PLAINS...ON THE ORDER OF 15 DEGREES BELOW
NORMAL. THERE IS EVEN A SMALL THREAT THAT THE NWRN ZONES COULD
EXPERIENCE A LIGHT FREEZE WEDNESDAY MORNING. WILL ALSO CONTINUE TO
WATCH A SHARP UPPER LEVEL SHORT WAVE TROUGH MOVE SSEWD THROUGH ERN
NM THURSDAY WITH POTENTIAL FOR SOME VIRGA OR LIGHT SHOWERS
RESULTING. HOWEVER...MEASURABLE PRECIP REMAINS UNLIKELY WITH THE
DRYNESS OF THE SUBCLOUD LAYER AND THE SPEED AT WHICH THE TROUGH
WILL BE MOVING. WILL KEEP POPS BELOW MENTION ATTM.

PATTERN CHANGES ONCE AGAIN BY THE WEEKEND AS THE UPPER FLOW
DEAMPLIFIES WITH THE BREAKING DOWN OF THE LONG WAVE TROUGH. A MORE
ZONAL FLOW WILL BRING TEMPS BACK TO OR ABOVE NORMAL WITH NORTH
WINDS BEING TRADED FOR SOUTH TO SW.

&&

.FIRE WEATHER...
MODERATELY STRONG WINDS ALOFT WILL COMMENCE TO MIX DOWN TO THE SFC
THIS AFTN...CAUSING 20-FOOT WNW WIND SPEEDS TO INCREASE TO 20 TO 30
MPH. HIGHEST SPEEDS WILL OCCUR ACROSS THE SWRN SOUTH PLAINS...AND
WEAKEST SPEEDS WILL BE NOTED ACROSS THE NORTHERN ROLLING PLAINS.
ALTHOUGH TEMPS WILL BE AROUND SEASONAL NORMALS...RELATIVE HUMIDITY
VALUES WILL STILL BE CAPABLE OF FALLING TO AROUND 10 PERCENT BY PEAK
HEATING. BREEZY AND DRY CONDITIONS...ALONG WITH DRY TO CRITICALLY
DRY FUELS MAY RESULT IN A HIGH FIRE DANGER. HAVE ELECTED TO UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS ALL BUT THE FAR
SOUTHEASTERN TEXAS PANHANDLE...WHERE LIGHTER WIND SPEEDS AND
SLIGHTLY BELOW NORMAL TEMPS WILL RESIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        70  35  62  33  61 /   0   0   0   0   0
TULIA         72  40  65  34  62 /   0   0   0   0   0
PLAINVIEW     74  39  66  37  63 /   0   0   0   0   0
LEVELLAND     75  39  67  37  64 /   0   0   0   0   0
LUBBOCK       76  41  68  39  65 /   0   0   0   0   0
DENVER CITY   74  42  68  37  65 /   0   0   0   0   0
BROWNFIELD    76  41  69  39  65 /   0   0   0   0   0
CHILDRESS     78  46  71  43  67 /   0   0   0   0   0
SPUR          81  45  72  41  68 /   0   0   0   0   0
ASPERMONT     83  48  73  44  69 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044.

WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ027-028-033>035-039>041.

&&

29/07
Hazardous weather outlook, Apr 27, 9:59 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT SUN APR 27 2014

TXZ021>044-290300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
959 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

FIRE WEATHER
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIS MUCH OF
THE NIGHT MAINLY ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN ON MONDAY. ALTHOUGH
WINDS WILL NOT BE AS STRONG AS SUNDAY AFTERNOON...CRITICAL FIRE
WEATHER CONDITIONS WILL LIKELY DEVELOP ACROSS MUCH OF THE SOUTH
PLAINS AREA. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR LATE
MONDAY MORNING THROUGH EARLY MONDAY EVENING OVER THE EXTREME
SOUTHWESTERN PANHANDLE...SOUTH PLAINS...AND PARTS OF THE SOUTHERN
ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:34 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more17 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.